Oregon, 2010High Wind in Oregon, January 1, 2010
January 1, 2010 · NWS MFR · 2 events in 2 counties and zones
Strong southwest winds occurred ahead of a moderate cold front.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwest winds occurred ahead of a moderate cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 31, 8:42 PM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 31, 8:42 PM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
842 PM PST THU DEC 31 2009
.DISCUSSION...THE MAIN LOW PRESSURE IS NOW CLOSING OFF NEAR 45N
135W. THIS HAS CAUSED THE COLD FRONT TO STALL OFFSHORE BUT WITH A
CONTINUING MOISTURE FEED INTO SOUTHWEST OREGON AND NORTHWEST
CALIFORNIA. THE COAST AND JOSEPHINE COUNTY HAVE RECEIVED PLENTY
OF RAIN AND EVEN THE MEDFORD AIRPORT PICKED UP JUST OVER A HALF
INCH OF RAIN. GUSTY WINDS ARE ALSO CONTINUING ALONG THE COAST WITH
SPOTTER JUST NORTH OF GOLD BEACH REPORTING GUST TO AROUND 90 MPH
EARLIER IN THE EVENING.
BY LATE THIS EVENING A 110KT JETSTREAM IS EXPECTED TO ROUND THE
BASE OF THE TROUGH AND HELP PUSH THE COLD FRONT TO THE EAST. THIS
WILL SHIFT THE MOISTURE AXIS MORE THE EAST WITH PRECIPITATION
INCREASING IN THE MOUNT SHASTA AREA WHILE COLDER AIR WILL BRING
SNOW LEVEL DOWN CLOSER TO 4000 FEET. HAVE EXTENDED THE WINTER WEATHER
ADVISORY FOR CAZ82 UNTIL 10 AM.
IN THE COASTAL WATERS LARGE SWELLS ARE MOVING INTO THE COASTAL
ZONE OVERNIGHT. COMBINED WITH INCREASING WAVE PERIOD...THESE
SWELLS ARE EXPECTED TO BREAK IN THE SURF ZONE IN THE 22 TO 25 FOOT
RANGE FROM AROUND NOON FRIDAY...AND COULD LAST INTO SATURDAY. THE
HIGH SURF ADVISORY CONTINUES AND WILL NEED TO BE EVALUATED IF THE
BREAKING WAVES WILL EXTEND INTO THE WARNING CATEGORY.
THE GRIDS WERE UPDATED AND SENT TO THE WEBPAGE.
&&
.AVIATION...AREAS OF MVFR CIGS AND VIS CAN BE EXPECTED INLAND AND
THE COAST ESPECIALLY IN HEAVIER SHOWERS WITH MOUNTAINS OBSCURED.
GUSTY SOUTH WINDS WILL CONTINUE OVERNIGHT AT THE COAST WITH WIND
SHEAR POSSIBLE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 AM PST FRIDAY FOR ORZ021-ORZ022.
HIGH SURF ADVISORY FROM NOON FRIDAY TO NOON PST SATURDAY FOR
ORZ021-ORZ022.
HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR ORZ031.
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST FRIDAY FOR CAZ082.
WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 AM PST FRIDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
08/99/99Hazardous weather outlook, Dec 31, 12:17 PM PST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1217 PM PST THU DEC 31 2009
ORZ021-022-011200-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1217 PM PST THU DEC 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM PST. SEE WEATHER
MESSAGE PDXNPWMFR...FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-011200-
CENTRAL SISKIYOU COUNTY-
1217 PM PST THU DEC 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 7 PM PST. SEE WEATHER
MESSAGE PDXNPWMFR...FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ031-011200-
CENTRAL AND EASTERN LAKE COUNTY-
1217 PM PST THU DEC 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 7 PM PST. SEE WEATHER
MESSAGE PDXNPWMFR...FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-011200-
SOUTH CENTRAL SISKIYOU COUNTY-
1217 PM PST THU DEC 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 4500
FEET IS IN EFFECT BEGINNING 4 PM PST. SEE WEATHER MESSAGE...
PDXWSWMFR...FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 4500
FEET IS IN EFFECT UNTIL 4 AM PST FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SUGDEN
In the hours before
Local storm report, Dec 31, 8:09 PM PST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
809 PM PST THU DEC 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/31/2009 M3.00 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL AMOUNT FROM MIDNIGHT TO 8 PM. IT IS STILL
RAINING AT THE RATE OF ABOUT 0.2 INCH PER HOUR.
&&
BUNNAGLocal storm report, Dec 31, 9:11 PM PST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
911 PM PST THU DEC 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
12/31/2009 M1.53 INCH COOS OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 2100 PST.
&&
STOCKTONLocal storm report, Dec 31, 10:24 PM PST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1024 PM PST THU DEC 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HEAVY RAIN 5 WSW WILDERVILLE 42.36N 123.56W
12/31/2009 M1.20 INCH JOSEPHINE OR TRAINED SPOTTER
12 HR RAINFALL FROM 10 AM TO 10 PM.
&&
BUNNAGHigh Wind, Central & Eastern Lake County
- When
- January 1, 12:38 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Summer Lake RAWS measured southwest winds of 31 mph with a peak gust of 58 mph at 01/0038 PST.
High Wind, Curry County Coast
- When
- January 1, 2:04 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Humbug Mountain ODOT station measured southwest winds of 35 mph with a peak gust of 58 mph at 01/0204 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Mississippi, January 1 to 14, 20103 deaths · $15 million · 47 events
- Cold in Illinois, January 1 to 5, 20104 deaths · 2 events
- Lake-Effect Snow in Ohio, January 1 to 5, 2010$3.3 million · 8 events
- Cold in Louisiana, January 1 to 14, 2010$1.8 million · 9 events
- Lake-Effect Snow in Pennsylvania, January 1 to 5, 2010$1.0 million · 2 events
- Cold in Arkansas, January 1 to 14, 2010$900,000 · 2 events
- Lake-Effect Snow in New York, January 1 to 4, 2010$245,000 · 10 events
- Flooding in Arkansas, January 1 to 31, 2010$40,000 · 6 events
- Cold in Missouri, January 1 to 12, 201029 events
- Drought in Colorado, January 1 to 31, 201021 events
- Cold in Illinois, January 1 to 12, 201017 events
- Cold in Wisconsin, January 1 to 6, 201013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 200970, 200966.